Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 134, NWS Shreveport, LA

June 1, 2016Wood County, Texas

NWS Shreveport, LA issued this river flood warning at Jun 1, 2016, 11:00 AM CDT for Wood County, Texas. It took effect at Jun 2, 2016, 10:59 PM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jun 1, 2016, 11:00 AM CDT (16:00 UTC)
In effect from
Jun 2, 2016, 10:59 PM CDT
Expired
Jun 7, 2016, 6:28 AM CDT
In force
4 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

County Wood County, TX

The radar

The Shreveport radar (KSHV), 149 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lake Fork Creek near Quitman (QTMT2). The gauge peaked at 17.12 ft at Jun 3, 2016, 7:00 AM CDT.

actionminormoderate5101506/0106/0206/0306/0406/0506/0606/0706/08
Action stage
15.5 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08019000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 31, 2:26 PM CDT, 20 hours 34 minutes earlier.

Area forecast discussion, May 31, 2:26 PM CDT, 20 hours 34 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
226 PM CDT TUE MAY 31 2016

.DISCUSSION...
A weak surface boundary across the Red River in Texas combined
with southwest flow aloft and small perturbations in the upper-
flow allowing for scattered showers and thunderstorms across North
Texas and Southeast Oklahoma this afternoon. Convection to persist
through the early to mid-evening hours. Decent instability aloft
along frontal boundary, combined with sufficient low-level
moisture, will support a chance for some severe thunderstorms with
hail and damaging winds the main threat.

Rain chances to steadily increase through the end of the workweek
as a longwave trough across the desert southwest begins to shift
east. Showers and thunderstorms to mainly develop along the
dryline across central Texas each afternoon before drifting east
into mainly East Texas...Southeast Oklahoma...and Southwest
Arkansas.

By Friday into the weekend the upper-low translates east across
the Arklatex with widespread showers and thunderstorms expected
areawide.

Rainfall totals are forecast to average around 3 inches across
East Texas into Southeast Oklahoma, with lesser amounts to the
east through the forecast period.

Conditions to gradually improve from the northwest on Sunday as
frontal boundary shifts southeast across the region and upper-
level ridge begins to rebuild areawide.

Otherwise, temperatures to range from highs in the 80s to lows in
the upper 60s to lower 70s each day. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  86  69  83 /  30  50  50  60
MLU  69  87  70  86 /  20  20  30  30
DEQ  66  82  67  79 /  50  60  70  80
TXK  68  84  67  81 /  40  60  70  70
ELD  68  86  68  83 /  30  50  50  60
TYR  69  83  69  81 /  40  60  70  70
GGG  68  84  68  81 /  30  60  60  70
LFK  69  86  69  82 /  20  50  50  70

&&

.SHV Watches/Warnings/Advisories...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05
Hazardous weather outlook, May 31, 11:46 AM CDT, 23 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 AM CDT TUE MAY 31 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1146 AM CDT TUE MAY 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY AND TONIGHT.
ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...ISOLATED
STRONG TO SEVERE STORMS MAY BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE
WEEKEND. WIDESPREAD RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE
EXPECTED OVER THE NEXT SEVEN DAYS...WITH ISOLATED HIGHER AMOUNTS
POSSIBLE. ALTHOUGH FLASH FLOODING IS NOT EXPECTED AT THIS
TIME...THIS RAINFALL COULD LEAD TO ADDITIONAL FLOODING ON AREA
RIVERS AND LAKES.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 11:00 AM CDTRiver Flood WarningSHVSmith, Wood26 days
Jun 1, 11:05 AM CDTRiver Flood WarningSHVFranklin, Morris, Titus3 days

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.